Korean J. Math. Vol. 23 No. 4 (2015) pp.571-590
DOI: https://doi.org/10.11568/kjm.2015.23.4.571

Mean values of the homogeneous Dedekind sums

Main Article Content

Xiaoying Wang
Xiaxia Yue

Abstract

Let a, b, q be integers with q>0. The homogeneous Dedekind sum is defined by
S(a,b,q)=r=1q((arq))((brq)),
where
((x))={x[x]12,if x is not an integer,0,if x is an integer.
In this paper we study the mean value of S(a,b,q) by using mean value theorems of Dirichlet L-functions, and give some asymptotic formula.



Article Details

Supporting Agencies

This work was supported by the Science and Technology Program of Shaanxi Province of China under Grant No. 2013JM1017.

References

[1] T. M. Apostol, Modular functions and Dirichlet series in number theory, Springer-Verlag, New York, 1976. Google Scholar

[2] R. R. Hall and M. N. Huxley, Dedekind sums and continued fractions, Acta Arithmetica, 63 (1993), 79–90. Google Scholar

[3] S. Kanemitsu, H. Li and N. Wang, Weighted short-interval character sums, Pro- ceedings of the American Mathematical Society, 139 (2011), 1521–1532. Google Scholar

[4] H. Liu, On the mean values of the homogeneous Dedekind sums and Cochrane sums in short intervals, Journal of the Korean Mathematical Society, 44 (2007), 1243–1254. Google Scholar

[5] H. Liu, On the mean values of Dirichlet L-functions, Journal of Number Theory, 147 (2015), 172–183. Google Scholar

[6] H. Rademacher, Dedekind Sums, Carus Mathematical Monographs, Mathemat- ical Association of America, 1972. Google Scholar

[7] J. Szmidt, J. Urbanowicz and D. Zagier, Congruences among generalized Bernoulli numbers, Acta Arithmetica, 71 (1995), 273–278. Google Scholar

[8] W. Zhang, On the mean values of Dedekind sums, Journal de Theorie des Nom- bres, 8 (1996), 429–442. Google Scholar

[9] Z. Zheng, The Petersson-Knopp identity for the homogeneous Dedekind sums, Journal of Number Theory, 57 (1996), 223–230. Google Scholar